MAUDE Adverse Event Report: SYNTHES GMBH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS

SYNTHES GMBH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Catalog Number 309.065
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient height reported as 43 centimeters.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2022, during a material extraction surgery, several pieces of the extraction set were damaged during the transoperative period.Two pieces of reverse threads were broken on the extraction screws.A t-handle was bent.In addition, a trephine was broken trying to drill bone to remove the screw.It should be noted that none of the pieces that broke remained inside the patient and the screws could be removed after much effort.The procedure was completed successfully with a sixty (60) minute delay and no consequence to the patient.This report is for a reamer tube.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 309.065, lot 8309582: manufacturing site: bettlach.Release to warehouse date: march 07, 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a photo investigation was completed: visual analysis of the provided photo revealed that the hollow reamer appears to be broken from the distal tip; fragment is not visible in the evidence.Embedded device condition cannot be confirmed since x-ray photos were not provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: a1: patient height reported as 170 centimeters.

Brand Name
HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14433903
Report Number8030965-2022-03290
Device Sequence Number5123842
Product Code HTO
UDI-Device Identifier07611819056510
UDI-Public07611819056510
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.065
Device Lot Number8309582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-SCREW CONI F/SCR Ø4.5+6.5.; EXTRACT-SCREW CONI F/SCR Ø4.5+6.5.; T-HANDLE WITH QUICK COUPLING.
Patient Age43 YR
Patient SexMale
Patient Weight78 KG